MAUDE Adverse Event Report: ARTHREX, INC. AC GUIDE, RIGHT; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. AC GUIDE, RIGHT; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number AC GUIDE, RIGHT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the head of the device broke off during an acromio clavicular dislocation surgery.The broken piece was retrieved from the patient's body.According to the reporter, the surgical technique had to be changed but no details were given what had to be changed and the following was reported: "unusable material has to be replaced by another system whose secondary ablation will be necessary".Update 22-june-2020: the following information has been made available today: it was impossible to put on the endo-button, so the surgeon put a pin to hold the collarbone in place in front of the scapular.The surgery took approx.30 - 45 min longer than expected due to this incident.
 
Additional Manufacturer Narrative
Complaint confirmed, the head detached after the weld broke.The bent pins suggests the head was bent.A likely cause of the event is prying/leveraging the device.

Brand Name
AC GUIDE, RIGHT
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10217860
Report Number1220246-2020-01935
Device Sequence Number2404220
Product Code MDM
UDI-Device Identifier00888867026247
UDI-Public00888867026247
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAC GUIDE, RIGHT
Device Catalogue NumberAR-2254R
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer06/16/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/31/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;